Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243547] of Richard T. Durrett

Papers Published

  1. Durrett, R; Schweinsberg, J, A coalescent model for the effect of advantageous mutations on the genealogy of a population, Stochastic Processes and their Applications, vol. 115 no. 10 (2005), pp. 1628-1657, ISSN 0304-4149 [MR2165337 (2006h:92026)], [doi]
    (last updated on 2017/12/14)

    Abstract:
    When an advantageous mutation occurs in a population, the favorable allele may spread to the entire population in a short time, an event known as a selective sweep. As a result, when we sample n individuals from a population and trace their ancestral lines backwards in time, many lineages may coalesce almost instantaneously at the time of a selective sweep. We show that as the population size goes to infinity, this process converges to a coalescent process called a coalescent with multiple collisions. A better approximation for finite populations can be obtained using a coalescent with simultaneous multiple collisions. We also show how these coalescent approximations can be used to get insight into how beneficial mutations affect the behavior of statistics that have been used to detect departures from the usual Kingman's coalescent. © 2005 Elsevier B.V. All rights reserved.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320